MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Model Number |
3549116 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/16/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast reconstruction procedure with mentor cpx 4 breast tissue expander with suture tabs 750 cc devices that bilaterally deflated after implantation.A surgeon noticed a discrepancy in size between the tissue expanders.As a result, the patient underwent bilateral explantation and replacement with (b)(6) breast prostheses on (b)(6) 2020.During explantation surgery, fluid was coming out of both devices.The tissue expanders were implanted in the patient for longer than 6 months, which is contraindicated in the ifu.This medwatch report is for the patient¿s left tissue expander.
Additional Manufacturer Narrative
On (b)(6) 2020, the mentor failure analysis lab received the device for evaluation.On (b)(6) 2020, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander, and it was noticed that the device remained implanted for more than 6 months.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it revealed in the anterior view a tear, measuring approximately 0.1 cm.Microscopic examination was performed and the cause of the deflation could not be identified.In mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off label manner.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Tissue expander deflation and off label complaint information is consistently analyzed and monitored by quality assurance to determine when further action is necessary manufacturer¿s reference number: (b)(4).